MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ENZYMATIC CREATININE_2 REAGENTS (ECRE_2)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ENZYMATIC CREATININE_2 REAGENTS (ECRE_2)
Model Number ENZYMATIC CREATININE_2 REAGENTS (ECRE_2)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center.The customer repeats all serum ecre_2 results greater than 20 mg/l.A siemens headquarters support center (hsc) specialist reviewed the data and stated that the patient samples were historically running at >20 mg/l.Advia chemistry ecre_2 instructions for use under limitations of the procedure section states, "blood samples from some patients with monoclonal gammopathies (for example, waldenstrom's macroglobulinemia) may produce falsely elevated results when using the advia chemistry ecre_2 assays".Therefore patient samples with known monoclonal gammopathies should be used with caution.A siemens technical operations specialist discussed the issue with the hsc specialist and the customer was informed that the issue is rare as not all igm antibodies interfere, only certain clones do.Also the reaction that causes the interference is not consistent.The same sample which shows the interference may not consistently show the interference in replicate testing.To proactively detect the gammapathy interference, the customer was advised to dilute the sample and use alternate testing (jaffe creatinine_2).The hsc specialist stated that monoclonal gammopathy interference may have caused the issue.The cause of the discordant, falsely elevated ecre_2 result on one patient sample is unknown.The device is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
A discordant, falsely elevated enzymatic creatinine_2 (ecre_2) result was obtained on one patient sample on an advia chemistry xpt instrument when using reagent lot 50349.The same sample was tested for jaffe creatinine_2 (crea_2) on the same instrument, resulting as expected.The discordant result was reported to the physician(s), and questioned.The correct crea_2 result was also reported to the physician(s).The patient underwent biopsy and an inscription to a kidney implant protocol due to the discordant, falsely elevated ecre_2 result.The sample was diluted with a dilution factor of 1:4 and run on the same instrument, also resulting lower for ecre_2.There are no reports of adverse health consequence due to the discordant, falsely elevated ecre_2 result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00562 was filed on october 24, 2017.Corrected information (10/27/2017): the initial mdr stated, "the patient underwent biopsy and an inscription to a kidney implant protocol due to the discordant, falsely elevated ecre_2 result." the correct information was received indicating that the patient was not registered for the kidney transplant protocol.Been updated with this information.The initial mdr stated "to proactively detect the gammapathy interference, the customer was advised to dilute the sample and use alternate testing (jaffe creatinine_2)." the correct information was received indicating that setting up the (jaffe creatinine_2) was a costumer initiative and request to be able to anticipate interferences and perform impact studies.Updated with this information.
 
Event or Problem Description
A discordant, falsely elevated enzymatic creatinine_2 (ecre_2) result was obtained on one patient sample on an advia chemistry xpt instrument when using reagent lot 50349.The same sample was tested for jaffe creatinine_2 (crea_2) on the same instrument, resulting as as expected.The discordant result was reported to the physician(s), and questioned.The correct crea_2 result was also reported to the physician(s).The patient underwent renal biopsy due to the discordant, falsely elevated ecre_2 result.The sample was diluted with a dilution factor of 1:4 and run on the same instrument, also resulting lower for ecre_2.There are no reports of adverse health consequence due to the discordant, falsely elevated ecre_2 result.

Brand Name
ENZYMATIC CREATININE_2 REAGENTS (ECRE_2)
Common Device Name
ENZYMATIC CREATININE_2 REAGENTS (ECRE_2)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6971197
Report Number2432235-2017-00562
Device Sequence Number1227678
Product Code JFY
UDI-Device Identifier00630414526690
UDI-Public00630414526690
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K070727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENZYMATIC CREATININE_2 REAGENTS (ECRE_2)
Device Catalogue Number10335869
Device Lot Number50349
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR